Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Beer with Meds
May 17, 2006

I have been using Combivir & Sustiva for 4 years and in the evening I will drink 2 or 3 beers. I have not had any side effects, any worse than the terrible dreams with Sustiva. My doctor is now wanting to switch me to: Combivir, Reyataz, & Norvir. What are the possible side-effects? I am so afraid of beginning the Norvir & Reyataz, and have tried to read-up on their side-effects without the beer. The beer seems to relax me so that I can sleep. I lost my husband October 2005 from HIV & Lympo Cancer, and am very stressed and afraid at this point. I am so afraid that I have thought about giving up all of my medications because of the side-effects; even though the out-come will be far worse than any side-effects. Please help me on both issues.

Response from Dr. Henry

I have many patients on ritonavir-boosted Reyataz based HIV therapy and most tolerate it just fine. Many regularly enjoy 1-2 beers on a daily basis and have no problems. If you have hepatitic C or other liver conditions alcohol is more of an issue. KH



Previous
Neurophaty
Next
Numbness in my toes is getting worse

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement